MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 MAGIC3¿ HYDROPHILIC INTERMITTENT CATHETER, FEMALE; MAGIC 3 CATHETER KIT

C.R. BARD, INC. (COVINGTON) -1018233 MAGIC3¿ HYDROPHILIC INTERMITTENT CATHETER, FEMALE; MAGIC 3 CATHETER KIT
Model Number 51614S
Medical Device Problem Code Device Damaged Prior to Use (2284)
Health Effect - Clinical Codes Abrasion (1689); No Code Available (3191)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete, a supplemental report will be filed.The device was not returned.
 
Event or Problem Description
It was reported that the surface of the magic 3 catheter was rough which allegedly caused it to scratch the patient during use.No medical intervention was reported.
 
Additional Manufacturer Narrative
The device was not returned for evaluation.The lot number is unknown; therefore, the device history record could not be reviewed.The instructions for use were found adequate and state the following: ¿for urological use only.Urinary catheters are intended for use for bladder management including urine drainage, collection and measurement.The devices are passed to the urinary bladder via the urethra.This is a single use device.Do not reuse.Reuse of a single use device increases the risk of catheter acquired urinary tract infections.Please contact your physician to determine which product options are best for you, paying close attention to product warnings/precautions and adverse reactions.1.Wash your hands thoroughly with soap and water.2.Prior to opening the sealed catheter pouch, apply pressure to the foil packet to release the water.Ensure all water is released from the foil packet.3.Wet the catheter by holding the package with the printed side up and tip the package end-to-end three to six times to wet catheter.This movement is required so that the water transfers back and forth over the catheter to fully wet the hydrophilic coating.4.Peel open the pack at the funnel end to expose approximately 4¿ of the catheter.Don¿t remove the catheter yet.Use the adhesive tab at the funnel end of the pack to stick the pack to a nearby dry vertical surface while preparing to catheterize.5.Wash the area around the meatus before catheterizing.6.Wash your hands again.7.Using the catheter with sure-grip¿ sleeve: a.Hold the sure-grip¿ sleeve with your dominant hand and squeeze it to hold the catheter shaft as you remove the catheter from the pack.B.Next, hold the catheter funnel above the sure-grip¿ sleeve with your other hand and slide the sure-grip¿ sleeve down the shaft, stopping at about 6¿ from the tip.Release the funnel.C.While gripping the catheter with the sure-grip¿ sleeve, gently pass the tip of the catheter into your urethra until the sure-grip¿ sleeve nears the meatus.If there is no urine flow, loosen the tension on the sure-grip¿ sleeve to allow it to slide back towards the funnel end.Re-grip sure-grip¿ sleeve and continue to insert the catheter into the urethra.Repeat until urine starts to flow.Without sure-grip¿ sleeve: a.Hold the funnel end and remove the catheter from the packaging.B.Gently pass the tip of the catheter into your urethra" h11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : the device was not returned.
 
Event or Problem Description
It was reported that the surface of the magic 3 catheter was rough, which allegedly caused it to scratch the patient during use.No medical intervention was reported.

Brand Name
MAGIC3¿ HYDROPHILIC INTERMITTENT CATHETER, FEMALE
Common Device Name
MAGIC 3 CATHETER KIT
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
MDR Report Key9071123
Report Number1018233-2019-05656
Device Sequence Number19302500
Product Code OHR
UDI-Device Identifier00801741072499
UDI-Public(01)00801741072499
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,distributor,other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 09/23/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number51614S
Device Catalogue Number51614S
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/26/2019
Supplement Date Received by Manufacturer09/17/2019
Initial Report FDA Received Date09/16/2019
Supplement Report FDA Received Date09/23/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1